Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 152, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 11, 2016, 2:29 PM MDT for Socorro County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2016, 2:29 PM MDT (20:29 UTC)
- Expired
- Sep 11, 2016, 3:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Socorro County, NM
The radar
The Albuquerque radar (KABX), 107 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050
WUUS55 KABQ 112029
SVRABQ
NMC053-112115-
/O.NEW.KABQ.SV.W.0152.160911T2029Z-160911T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
229 PM MDT SUN SEP 11 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO...
* UNTIL 315 PM MDT.
* AT 229 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEMITAR...OR
10 MILES NORTH OF SOCORRO...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEMITAR...SAN ACACIA...ESCONDIDA AND CHAMIZAL.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 153 AND 167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3414 10706 3430 10704 3433 10654 3402 10658
TIME...MOT...LOC 2029Z 276DEG 19KT 3420 10697
HAIL...1.00IN
WIND...60MPH
$$
342 follow-up statements
617
WWUS55 KABQ 112046
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
246 PM MDT SUN SEP 11 2016
NMC053-112115-
/O.CON.KABQ.SV.W.0152.000000T0000Z-160911T2115Z/
SOCORRO-
246 PM MDT SUN SEP 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR CENTRAL SOCORRO COUNTY...
AT 245 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LEMITAR...OR 9
MILES NORTH OF SOCORRO...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEMITAR...SAN ACACIA...ESCONDIDA AND CHAMIZAL.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 153 AND 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3414 10706 3428 10693 3430 10654 3402 10658
TIME...MOT...LOC 2045Z 276DEG 17KT 3419 10688
HAIL...1.00IN
WIND...60MPH
$$
34695
WWUS55 KABQ 112106
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 PM MDT SUN SEP 11 2016
NMC053-112116-
/O.EXP.KABQ.SV.W.0152.000000T0000Z-160911T2115Z/
SOCORRO-
306 PM MDT SUN SEP 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SOCORRO COUNTY WILL
EXPIRE AT 315 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3414 10706 3428 10693 3430 10654 3402 10658
TIME...MOT...LOC 2103Z 276DEG 19KT 3419 10688
$$
34What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 11:35 AM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Sep 11, 11:35 AM MDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1135 AM MDT SUN SEP 11 2016 .AVIATION... 18Z TAF CYCLE A gradual and subtle increase in mid level moisture has entered western New Mexico, and this will lead to isolated to scattered showers and thunderstorms this afternoon. Storms will be most common from the west central highlands of New Mexico, stretching northeastward into the northern high terrain of the state. Brief heavy downpours, small hail, and gusty downburst winds will be possible with any storms. Storms will drift eastbound, and could impact the Rio Grande valley, including KABQ and KSAF early this evening. Most storms should dissipate shortly after sunset. Otherwise VFR conditions will prevail. 52 && .PREV DISCUSSION...330 AM MDT SUN SEP 11 2016... .SYNOPSIS... An active week for showers and thunderstorms is on tap as a couple of low pressure systems form northwest then west of New Mexico drawing elevated subtropical moisture northward over the state, as well as low level moisture in from the east and southeast. Western and central areas will initially be favored for precipitation today and Monday, then locations along and east of the central mountain chain should be favored, especially after the arrival of moist back door cold fronts Monday night and Friday. After temperatures rebound above normal in most locations today, readings will fall with the cold fronts leaving highs generally near and below normal this week. && .DISCUSSION... An upper level high pressure system currently over the state will shift east southeastward today while an upper level trough deepens over the western U.S.. This will funnel moisture northward over western and central areas with an improving chance for showers and thunderstorms. Precipitation chances will continue to increase Monday as the trough forms a low pressure system over the Great Basin. This upper low will gradually exit northeastward across the northern Rockies Tuesday through Thursday steering some drier air into western areas. Low level moisture improvement with the first back door cold front Monday night will more than counteract the advancing dry slot along and east of the central mountain chain on Tuesday. Thunderstorm outflows should nudge some of this low level moisture westward leaving thunderstorm chances in the forecast mainly east of the continental divide, and especially east of the central mountain chain Wednesday. Just as the first upper low exits the northern Rockies into the upper Great Plains Thursday, a secondary upper trough will form over the Great Basin and close off a weaker upper low west of NM Thursday night. This will draw additional moist east and southeasterly return flow into NM, as well as the second back door cold front on Friday. Through the end of the week, locations along and east of the continental divide look favored for showers and thunderstorms. The track of these storms is somewhat questionable late in the week due to differences between models on the strength and precise location of an upper level high pressure system that may develop and track eastward over the NW U.S. and northern/central Rockies. 44 && .FIRE WEATHER... Low level moisture is filtering northward once again beneath an upper high developing over NM. Temperatures will warm closer to normal today all areas. A few showers and storms are expected to develop along the ContDvd and move east toward the RGV by late day. This activity will primarily produce gusty outflow winds and small footprints of wetting rainfall. Steering flow will be fairly light toward the east. The upper high will begin breaking down Monday and increase winds over the higher terrain. This stronger southwest flow will force a little better coverage of storms with faster steering toward the northeast from the ContDvd into the RGV. Temps will remain near normal. Overnight humidity recoveries will trend higher compared to tonight with deeper moisture and thicker cloud cover. Another back door cold front will arrive over the plains Tuesday and force greater coverage of storms over eastern NM. This front will surge west on convective outflows into the RGV. Ventilation will deteriorate back to poor/fair for the east. An upper low deepening to the west of NM will help pull deeper moisture northward into NM Wednesday and Thursday. This is expected to generate and even larger crop of storms with wetting rainfall, some locally heavy. Temps will trend a few degrees below normal. Areas along the AZ border may not see the influx of moisture. Models are hinting at minimum humidity values in the teens across the northwest, but this will depend on how much storm coverage can force low level moisture westward during the overnight hours. Confidence on the overall pattern decreases considerably Friday into the weekend. However, guidance does show a weak upper level trough settling into NM while another back door cold front enters the east. This would focus the greatest coverage of rain and storms over the eastern plains with daily sloshing of moisture into the RGV through the weekend. Temps would fall below normal in the east with very good to excellent humidity recoveries. Vent rates could deteriorate poor/fair over a more widespread area with weaker flow aloft and lots of cloud cover. 43 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 11, 6:19 AM MDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 619 AM MDT SUN SEP 11 2016 CORRECTED TIMING OF POTENTIAL FOR SEVERE THUNDERSTORMS NMZ501>540-121200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 619 AM MDT SUN SEP 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A MARGINAL RISK OF EXCESSIVE RAINFALL THAT COULD PRODUCE LOCALIZED DRAINAGE PROBLEMS AND FLASH FLOODING ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TUESDAY NIGHT THROUGH THURSDAY MORNING. THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL THEN LINGER ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS INTO THURSDAY AFTERNOON AND EVENING. SOME STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE EAST OF THE CENTRAL MOUNTAIN CHAIN DURING THE AFTERNOON AND NIGHT WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF THE EASTERN PLAINS DURING THE AFTERNOON AND NIGHT WEDNESDAY AND THURSDAY. 44
In the hours before
Special weather statement, Sep 11, 2:05 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 205 PM MDT SUN SEP 11 2016 NMZ507-519-112030- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL HIGHLANDS- 205 PM MDT SUN SEP 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANDOVAL COUNTY UNTIL 230 PM MDT... AT 205 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF MARQUEZ...OR 26 MILES NORTHEAST OF LAGUNA PUEBLO... MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL SANDOVAL COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3531 10724 3545 10716 3547 10686 3522 10694 TIME...MOT...LOC 2005Z 278DEG 12KT 3538 10714 34
Special weather statement, Sep 11, 2:19 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
219 PM MDT SUN SEP 11 2016
NMZ520-524-112045-
SOUTH CENTRAL HIGHLANDS-LOWER RIO GRANDE VALLEY-
219 PM MDT SUN SEP 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SOCORRO COUNTY
UNTIL 245 PM MDT...
AT 219 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SAN ACACIA...OR 14 MILES NORTHWEST OF SOCORRO...MOVING EAST AT
35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAN ACACIA...LA JOYA...CHAMIZAL AND CONTRERAS.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 158 AND 170.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3421 10697 3424 10701 3428 10700 3430 10701
3431 10700 3430 10704 3429 10704 3430 10705
3444 10665 3420 10656 3417 10696
TIME...MOT...LOC 2019Z 256DEG 32KT 3424 10700
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:05 PM MDT | Special Weather Statement | ABQ | Sandoval | 25 min |
| Sep 11, 2:19 PM MDT | Special Weather Statement | ABQ | Socorro | 26 min |
| Sep 11, 2:32 PM MDT | Special Weather Statement | ABQ | Sandoval | 28 min |
| Sep 11, 2:40 PM MDT | Special Weather Statement | ABQ | Bernalillo | 35 min |
| Sep 11, 2:49 PM MDT | Special Weather Statement | ABQ | Socorro | 26 min |
| Sep 11, 3:05 PM MDT | Areal Flood Advisory | ABQ | Socorro | 115 min |
| Sep 11, 3:30 PM MDT | Special Weather Statement | ABQ | Bernalillo | 30 min |
| Sep 11, 3:40 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 95 min |
| Sep 11, 4:08 PM MDT | Special Weather Statement | ABQ | Bernalillo | 22 min |
| Sep 11, 4:22 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 83 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.